MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that failure in maintaining pressure occurred.The patient was presented with carotid artery stenosis and underwent intracranial angiography and balloon dilatation.The 99% stenosed target lesion was located in mildly tortuous and severely calcified carotid artery.A 7.0mmx30mmx135cm (4f) sterling balloon catheter was advanced for pre-dilation.The device was initially inflated for 15 seconds; however, the balloon kept leaking gas and could not hold pressure even after multiple attempts.The device was removed, and the procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient was stable after the procedure.
 
Additional Manufacturer Narrative
Device evaluated mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.Functional testing was performed by inflating the device to rated burst pressure and it was able to hold pressure.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis could not confirm the reported leak.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16218104
Report Number2124215-2022-56566
Device Sequence Number7455632
Product Code DQY
UDI-Device Identifier08714729757566
UDI-Public08714729757566
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0027592891
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight65 KG